Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking crestor for high cholesterol levels. Having heartburn after taking medication. On Nexium. Is this a side effect?

I am currently taking Crestor 5mg every other day for mildly high cholesterol . Since taking this I have been having heart burn. Is this a probable side effect of this medication and does it usually go away with continued usage. I am currently taken Nexium 40 mg a day for silent reflux; I have not had heartburn until now.
Asked On : Fri, 3 Aug 2012
Answers:  2 Views:  474
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi, welcome to health care magic

Gastroesophageal reflux is a possible complication of using crestor though it is a rare complication. In a study released in July 2012 out of over 49000 persons , it was seen in about 0.08% which is about 8 in 10000.

The lifestyle changes for reflux include: (1)avoiding alcohol, caffeine, citrus fruits, tomatoes, ketchup, spicy or fatty foods, vinegar (2) eating small frequent meals instead of large meals (3) weight loss is overweight (4) wait at least 2 hours before lying down after eating

If you use these methods and still have significant symptoms you should consider speaking to your doctor about changing the medication.

I hope this is helpful to you, wishing you the best
Answered: Fri, 3 Aug 2012
I find this answer helpful
General & Family Physician Dr. Ganesh Dhakappa's  Response
Thanks for choosing HCM.
Please take Crestor on full stomach at night & Nexium 30-40 minutes before dinner.
Taking Crestor on daily basis will be logical & beneficial.
Take plenty of fluids.
Answered: Fri, 3 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor